Javed Iqbal Memon, Suhail Ahmad Almani, Asif Ali Burney, Muhammad S Memon, Ali A Siddiqui, Yasir Lodhi, Hafsa Khushk, Abdul F Qureshi, Mukhtar A Mirza.
Antituberculosis drug induced hepatitis.
Med Channel Jan ;12(1):49-51.
OBJECTIVE: To study the incidence of drug induced hepatitis due to antituberculosis therapy. DESIGN: Descriptive study. SETTING: Department of Internal medicine, Isra University Hospital Hyderabad, from January 2004 to December 2004. METHODS: Medical records of all patients treated with antituberculosis therapy were ret rospectively reviewed. RESULTS: 215 patients were treated and 18 (8.4%) patients developed hepatitis. Rifctmpicin caused hepatitis in 2 (0.9%) patients. Isoniazid caused hepatitis in 11 (5.4%) cases. In 5 (2.3%) cases causative drug was unknown. In these cases, the patient died (four cases) or was lost to follow up (one case). Among 215 treated cases, 4 patients (1.86%) died. CONCLUSION: Patients should be carefully monitored for the side effects of antituberculous sis chemotherapy.
PakMediNet -Pakistan's largest Database of Pakistani Medical Journals - http://www.pakmedinet.com